Alert archive / California / Wind Advisories in 2019
Wind Advisory 73, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 21, 2019, 3:11 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2019, 3:11 AM PDT (10:11 UTC)
- Expired
- Oct 21, 2019, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
205 WWUS76 KLOX 211011 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 311 AM PDT Mon Oct 21 2019 CAZ039-211600- /O.EXP.KLOX.WI.Y.0071.000000T0000Z-191021T1000Z/ /O.NEW.KLOX.WI.Y.0073.191021T1011Z-191021T1600Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 311 AM PDT Mon Oct 21 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Areas of north to northeast winds 15 to 25 mph with gusts to 40 mph. * WHERE...Santa Barbara County South Coast below passes and canyons. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Gusty winds will make driving difficult and could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ052-211600- /O.EXP.KLOX.WI.Y.0072.000000T0000Z-191021T1000Z/ /O.EXB.KLOX.WI.Y.0071.000000T0000Z-191021T1600Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 311 AM PDT Mon Oct 21 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Areas of north to northeast winds 20 to 30 mph with gusts to 50 mph. Isolated gusts to 60 mph near Montecito Hills. * WHERE...Santa Barbara County Mountains. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Gusty winds will make driving difficult and could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-211900- /O.CON.KLOX.WI.Y.0072.000000T0000Z-191021T1900Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 311 AM PDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Areas of north winds 20 to 30 mph with gusts to 50 mph. Isolated gusts to 60 mph are possible. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until noon PDT today. * IMPACTS...Gusty winds will make driving difficult and could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ044>046-088-547-211900- /O.CON.KLOX.WI.Y.0071.000000T0000Z-191021T1900Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 311 AM PDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Areas of north to northeast winds 15 to 30 mph with gusts to 45 mph. * WHERE...Ventura County Valleys, Santa Monica Mountains Recreational Area, Santa Clarita Valley and San Fernando Valley. * WHEN...Until noon PDT today. * IMPACTS...Gusty winds will make driving difficult and could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
548 WWUS76 KLOX 211558 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 858 AM PDT Mon Oct 21 2019 CAZ044>046-088-547-211700- /O.CAN.KLOX.WI.Y.0071.000000T0000Z-191021T1900Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 858 AM PDT Mon Oct 21 2019 ...WIND ADVISORY IS CANCELLED... Locally gusty northeast winds up to 35 mph will be common through this morning. $$ CAZ053-054-211700- /O.CAN.KLOX.WI.Y.0072.000000T0000Z-191021T1900Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 858 AM PDT Mon Oct 21 2019 ...WIND ADVISORY IS CANCELLED... Locally gusty northeast winds up to 40 mph will be common through this morning. $$ CAZ039-211700- /O.EXP.KLOX.WI.Y.0073.000000T0000Z-191021T1600Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 858 AM PDT Mon Oct 21 2019 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Locally gusty north to northeast winds up to 35 mph will be common in the foothills through this morning. $$ CAZ052-211700- /O.EXP.KLOX.WI.Y.0071.000000T0000Z-191021T1600Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 858 AM PDT Mon Oct 21 2019 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Locally gusty northeast winds up to 40 mph will be common through this morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 20, 9:36 PM PDT, 5 hours 35 minutes earlier.
Area forecast discussion, Oct 20, 9:36 PM PDT, 5 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
936 PM PDT Sun Oct 20 2019
.SYNOPSIS...20/922 PM.
A weak to locally moderate Santa Ana wind event will affect
portions of Ventura and Los Angeles counties through at least
Tuesday, bringing warm and dry conditions to the region. After
some relief on Wednesday, a potentially stronger wind event may
develop Thursday and Friday.
&&
.SHORT TERM (TNT-WED)...20/904 PM.
The latest satellite imagery shows an upper-level ridge of high
pressure near 38N and 136W and building east into the West Coast.
Offshore flow is strengthening this evening as ridging aloft
builds in. Gusty winds continue to linger across the mountains
this evening and could push back into the higher portions of the
valleys. Wind advisories are being monitored closely this evening
and could be extended into Monday morning.
A warming and drying trend will continue into Monday as ridging
aloft builds in over the region. Overnight low temperatures have
been warmed in the foothills overnight tonight and again Monday
night, and daytime high temperatures have been warmed for Monday.
***From Previous Discussion***
The trend in the forecast for Monday and Tuesday is a
continuation of light offshore Santa Ana winds with warmer
temperatures and drier air settling over southwest California. A
few locations of the eastern Ventura and western LA County region
could see brief advisory level winds Monday morning and Tuesday
morning in this pattern. High temperatures for valleys and coasts
will push well into the 80s to mid 90s Monday and even warmer from
about 90-100 degrees on Tuesday. These temperatures will be
combined with falling humidities into single digits and poor
overnight recoveries. Virtually no marine layer is anticipated for
the next several days.
By Wednesday there will be a modest amount of cooling with highs
"only" in the 80s to lower 90s. It still looks like weak offshore
flow with dry conditions through mid-week. Then, all eyes turn
toward a more significant Santa Ana wind event starting early
Thursday. European ensembles have been showing this potential for
a few days and so at this time it looks like at least a moderate
event and possibly stronger. There will be cold advection and wind
alignment on ridges which always helps force momentum downslope
into the lower valleys and coasts. Pressure gradient differences
between GFS and the ECM range from -4mb to -7mb between LAX-DAG
for Thursday. Temperatures will be in the 80s to lower 90s with
hottest conditions near the coasts as the mountains and nearby
valleys will experience some cooler air. Dry, warm and windy
conditions will likely continue into Friday.
.LONG TERM (THU-SUN)...20/140 PM.
European ensembles have been showing the potential for a
significant Santa Ana for a couple of days and so at this time it
looks like at least a moderate event and possibly stronger for
Thursday. There will be cold advection and wind alignment on
ridges which always helps force momentum downslope into the lower
valleys and coasts. Pressure gradient differences between GFS and
the ECM range from -4mb to -7mb between LAX-DAG for Thursday.
Temperatures will be in the 80s to lower 90s with hottest
conditions near the coasts as the mountains and nearby valleys
will experience some cool advection to offset warming. Dry, warm
and windy conditions will likely continue into Friday.
Friday will likely be the warmest day of the outlook period as the
Santa Ana continues to bring hot and dry conditions to the region.
A 590 DM high pressure system moves directly overhead on Friday
with offshore winds weakening by the afternoon hours.
By Saturday, the high flattens and shifts eastward due to a large
upper trough beginning to advance southward into the northern
Rockies. Winds are likely to switch back to onshore with height
falls bringing cooler air across southwest CA. There is better
model agreement now that a low pressure system will drop into
northern CA and NV on Sunday. This continues the trend toward
cooler temperatures and higher humidities across the entire
region. If model trends continue we could even see a little rain
in the foothills and south-facing San Gabriel Mountains late
Sunday night or Monday. A much different weather regime compared
to what we expect to see this week.
&&
.AVIATION...21/0037Z.
At 00Z, the marine layer depth was around 300 feet deep at KLAX.
The top of the inversion was near 1500 feet with a temperature
around 27 degrees Celsius.
High confidence in the current forecast. Best confidence in flight
categories, slightly less confidence in wind and wind impacts. VFR
conditions are expected through the period. Periods of moderate
wind shear and turbulence are possible at all terminals through
16Z.
KLAX...There is a 60 percent chance of northerly cross winds
between 10 and 15 kt between 02Z and 06Z. There is a 20 percent
chance that cross winds could exceed 20 knots between 03Z and 05Z.
Any east winds after 07Z will likely be less than 7 knots. Otherwise,
VFR conditions are expected through the period.
KBUR...There is a 30 percent chance of moderate wind shear and
turbulence between 02Z and 06Z. Otherwise, VFR conditions are
expected through the period.
&&
.MARINE...20/919 PM.
Winds will continue to diminish across the coastal waters tonight
and into Monday morning. A Small Craft Advisory lingers northwest
to southwest of the Channel Islands. There is a 30 percent chance
that this advisory could extended into Monday evening.
Inside the southern California Bight and across the inner waters,
a Small Craft Advisory has been issued for the nearshore portion
of the inner waters from Point Mugu to Santa Monica and out into
the Santa Monica Bay.
Gusty northwest winds could redevelop north and west of the
Channel Islands on Wednesday night and into Thursday morning.
Gusty northeast winds are possible across the inner waters
between Ventura to Santa Monica and southeast of Rancho Palos
Verdes.
&&
.BEACHES...20/145 PM.
Large swell and gusty northwest winds will keep high surf on
Central Coast beaches into this evening, with surf of 7 to 11
feet expected. Surf is expected to subside after sunset.
&&
.FIRE WEATHER...20/342 PM.
Gusty north to northeast winds will continue to be widespread
across the region through this evening. Areas in the Red Flag
Warning could see winds gusting between 30 and 50 mph, with the
strongest winds focused in the Santa Barbara county mountains and
adjacent foothills of the south coast, as well as the Interstate 5
corridor. Humidity values have fallen into the teens and 20's
across much of the warning area this afternoon and will persist
through this evening, with higher humidities continuing across the
north facing mountains. Other portions of Southwest California
will continue to see gusty northerly winds with elevated fire
weather conditions through this evening.
Weak to locally moderate Santa Ana winds are expected later tonight
through Wednesday, bringing an extended period of very warm and
dry conditions, resulting in continued elevated to brief critical
fire weather conditions. Wind gusts between 25 and 35 mph will be
common across wind prone areas of Los Angeles and Ventura counties
as well as the Central Coast, with isolated gusts to 40 mph in
the mountains of Los Angeles county on Monday and Tuesday. Minimum
humidities are expected to range between 10 and 20 percent on
Monday, lowering to between 8 and 15 percent on Tuesday and
Wednesday. Maximum temperatures are generally expected to range
between 85 and 97 degrees during this time.
Long range computer models are showing the potential for a moderate
Santa Ana wind event with widespread single digit humidities and
very warm temperatures Thursday into Friday, however there
continues to be uncertainty in the strength of this offshore wind
event. Early estimates with this event are wind gusts up to 50
mph or higher in the mountains. Critical fire weather conditions
will be possible with this Santa Ana wind event Thursday into
Friday, The prolonged period of very warm and dry conditions with
very dry fuels leading into this Thursday/Friday event will add to
the fire weather concerns.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Monday for zones
39-52. (See LAXNPWLOX).
Wind Advisory in effect until noon PDT Monday for zones
44>46-53-54-88-547. (See LAXNPWLOX).
Red Flag Warning in effect until 10 PM PDT this evening for
zones 239-246-252>254-288-547. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Monday for
zones 655-670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
Elevated to critical fire weather conditions are possible over
Los Angeles and Ventura Counties Thursday/Friday due to hot and
dry conditions and moderate Santa Ana winds.
&&
PUBLIC...Boldt
AVIATION...Hall
MARINE...Hall
BEACHES...Sweet
FIRE WEATHER...Gomberg
SYNOPSIS...Kj
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:27 PM PDT | Wind Advisory | LOX | Los Angeles | 19 hr |
| Oct 21, 3:03 PM PDT | Fire Weather Watch | LOX | Los Angeles | 23 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.